Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 50, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Aug 26, 2017, 1:06 PM CDT for 5 counties in Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2017, 1:06 PM CDT (18:06 UTC)
- Expired
- Aug 26, 2017, 3:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Liberty County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 131 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 2:44 PM CDT | FLASH FLOOD | 5 Se Onalaska, TX | HIGH WATER ON FM 3126 AND FM 356 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.5
The text
As transmitted.
605
WGUS54 KHGX 261806
FFWHGX
TXC291-373-407-455-471-262030-
/O.NEW.KHGX.FF.W.0050.170826T1806Z-170826T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Houston/Galveston TX
106 PM CDT SAT AUG 26 2017
The National Weather Service in League City has issued a
* Flash Flood Warning for...
Southwestern Trinity County in southeastern Texas...
Central San Jacinto County in southeastern Texas...
North central Liberty County in southeastern Texas...
Southern Polk County in southeastern Texas...
Northeastern Walker County in southeastern Texas...
* Until 330 PM CDT.
* At 105 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. 2 to 4
inches of rain have fallen in the last 2 hours. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Livingston, Trinity, Onalaska, Groveton, Point Blank, Riverside,
Goodrich, Seven Oaks, Sebastopol, Lake Livingston State Park,
Alabama-Coushatta Reservation, West Livingston, Leggett, Segno,
Romayor and Rye.
Additional rainfall amounts of 1 to 2 inches an hour are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3049 9473 3032 9467 3073 9523 3088 9555
3113 9524 3062 9457 3049 9454
$$
39What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 12:44 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 26, 12:44 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1244 PM CDT Sat Aug 26 2017
.PREV DISCUSSION... /ISSUED 1019 AM CDT Sat Aug 26 2017/
..Catastrophic and life-threatening flooding expected due to
prolonged heavy rainfall from Harvey...
UPDATE...
Harvey continue to drift inland. The main rain area around the
storm was affecting the southwestern set of counties where
moderate to heavy rainfall was accompanied by wind gusts over
tropical storm force. A large outer rain band was moving inland
from the Gulf of Mexico across Galveston and Chambers counties
north- northwest across Walker, Grimes, Brazos and Madison
counties. Very gusty winds, isolated tornadoes, and heavy rainfall
will accompany the outer rain band. Southeasterly winds were
piling water along the western shores of Galveston Bay.
Updates have been issued.
40
&&
.AVIATION...
The messy forecast will persist as thunderstorm bands from Harvey
continue to move across SE TX. While the latest band is nudging E
of I-45 another appears to be forming and moving in from the west
for the latter part of the afternoon. Given the progs of the rem-
nants of Harvey lingering over the region through the near future
there is a lot of uncertainty with when things will be ending. As
such, have gone with prevailing TSRA UFN. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 80 73 79 71 81 / 100 80 80 70 60
Houston (IAH) 81 75 80 72 81 / 100 100 80 80 80
Galveston (GLS) 84 78 83 77 82 / 100 80 80 80 80
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for the following zones: Austin...
Brazoria...Chambers...Colorado...Fort Bend...Galveston...
Harris...Jackson...Liberty...Matagorda...Waller...Wharton.
Flash Flood Watch through Tuesday evening for the following
zones: Austin...Brazoria...Brazos...Burleson...Chambers...
Colorado...Fort Bend...Galveston...Grimes...Harris...
Houston...Jackson...Liberty...Madison...Matagorda...
Montgomery...Polk...San Jacinto...Trinity...Walker...
Waller...Washington...Wharton.
GM...Tropical Storm Warning for the following zones: Coastal waters
from Freeport to the Matagorda Ship Channel out 20 NM...
Coastal waters from High Island to Freeport out 20 NM...
Galveston Bay...Matagorda Bay...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
&&
Discussion...99
Aviation/Marine...41Hazardous weather outlook, Aug 26, 7:41 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 741 AM CDT Sat Aug 26 2017 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-271100- Austin-Brazoria-Brazos-Burleson-Chambers- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Colorado-Fort Bend-Galveston-Galveston Bay-Grimes-Harris-Houston- Jackson-Liberty-Madison-Matagorda-Matagorda Bay-Montgomery-Polk- San Jacinto-Trinity-Walker-Waller-Washington- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- Wharton- 741 AM CDT Sat Aug 26 2017 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Today and Tonight Rainbands from Harvey will produce gusty winds, locally heavy rainfall and associated flooding, and isolated tornadoes. Flooding will occur as rainfall totals could approach or exceed 10 to 15 inches. .DAYS TWO THROUGH SEVEN...Sunday through Friday Harvey is expected to meander in and around the Southeast Texas area for several days and produce round after round of showers and thunderstorms. Rainfall totals (including today's and tonight's 10 to 15 inches) will be adding up with event amounts of 15 to 30 inches expected and isolated maximum totals of 40 inches possible. The greatest threat area is expected to be generally along and south of a line from Brenham to Conroe to High Island. Rainfall of this magnitude will cause catastrophic and life-threatening flooding. .SPOTTER INFORMATION STATEMENT... Spotters will be needed over the weekend and through at least the first half of the week.
In the hours before
Local storm report, Aug 26, 10:13 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1013 AM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TORNADO 1 WSW KATY 29.79N 95.84W
08/26/2017 WALLER TX BROADCAST MEDIA
SIGNIFICANT DAMAGE TO A RV... BOAT AND STORAGE FACILITY
&&
EVENT NUMBER HGX1700338
47Local storm report, Aug 26, 10:59 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1059 AM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TORNADO 4 W ARCOLA 29.49N 95.53W
08/26/2017 FORT BEND TX EMERGENCY MNGR
HOMES DAMAGE ON VIEUX CARRE MINOR INJURIES AND
RESPONDING DEPUTY BLOWN OFF THE ROAD.
&&
CORRECTED LOCATION
EVENT NUMBER HGX1700336
MHLocal storm report, Aug 26, 12:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1223 PM CDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM COASTAL FLOOD 2 NE CLEAR LAKE SHORES 29.57N 95.01W
08/26/2017 HARRIS TX LAW ENFORCEMENT
WATER OVER TODDVILLE ROAD BETWEEN HAMMER ROAD AND 10TH
STREET NEAR 146.
&&
EVENT NUMBER HGX1700339
41The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:08 PM CDT | Tornado Warning | HGX | Brazoria | 37 min |
| Aug 25, 7:42 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Matagorda, Wharton | 2 hr |
| Aug 25, 7:45 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 30 min |
| Aug 25, 7:51 PM CDT | Special Marine Warning | HGX | 39 min | |
| Aug 25, 8:18 PM CDT | Tornado Warning | HGX | Brazoria | 27 min |
| Aug 25, 8:33 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 27 min |
| Aug 25, 9:05 PM CDT | Tornado Warning | HGX | Brazoria | 25 min |
| Aug 25, 9:14 PM CDT | Special Weather Statement | HGX | Brazoria | 61 min |
| Aug 25, 9:21 PM CDT | Tornado Warning | HGX | Brazoria | 9 min |
| Aug 25, 9:33 PM CDT | Tornado Warning | HGX | Galveston | 27 min |
| Aug 25, 9:38 PM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 37 min |
| Aug 25, 9:40 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 20 min |
| Aug 25, 9:42 PM CDT | Tornado Warning | HGX | Brazoria | 18 min |
| Aug 25, 10:00 PM CDT | Tornado Warning | HGX | Brazoria | 30 min |
| Aug 25, 10:15 PM CDT | Special Weather Statement | HGX | Jackson, Matagorda, Wharton | 75 min |
| Aug 25, 10:19 PM CDT | Special Weather Statement | HGX | Brazoria, Fort Bend, Galveston, Harris | 71 min |
| Aug 25, 10:23 PM CDT | Tornado Warning | HGX | Fort Bend | 22 min |
| Aug 25, 11:15 PM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 3 hr |
| Aug 25, 11:33 PM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend | 5 hr |
| Aug 25, 11:50 PM CDT | Tornado Warning | HGX | Brazoria, Galveston | 25 min |
| Aug 26, 12:26 AM CDT | Tornado Warning | HGX | Brazoria | 19 min |
| Aug 26, 12:33 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend | 3 hr |
| Aug 26, 12:38 AM CDT | Flash Flood Warning | HGX | Jackson, Matagorda | 3 hr |
| Aug 26, 12:39 AM CDT | Tornado Warning | HGX | Brazoria, Galveston | 21 min |
| Aug 26, 12:46 AM CDT | Tornado Warning | HGX | Brazoria | 29 min |
| Aug 26, 12:49 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 26 min |
| Aug 26, 12:57 AM CDT | Tornado Warning | HGX | Chambers, Galveston | 33 min |
| Aug 26, 1:07 AM CDT | Tornado Warning | HGX | Fort Bend | 23 min |
| Aug 26, 1:10 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 3 hr |
| Aug 26, 1:16 AM CDT | Areal Flood Advisory | HGX | Brazoria, Colorado, Jackson, Matagorda, Wharton | 3 hr |
| Aug 26, 1:16 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 14 min |
| Aug 26, 1:20 AM CDT | Tornado Warning | HGX | Chambers | 25 min |
| Aug 26, 1:36 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Waller, Wharton | 114 min |
| Aug 26, 1:40 AM CDT | Flash Flood Warning | HGX | Colorado, Jackson, Matagorda, Wharton | 2 hr |
| Aug 26, 2:10 AM CDT | Tornado Warning | HGX | Fort Bend, Harris, Waller | 20 min |
| Aug 26, 2:13 AM CDT | Tornado Warning | HGX | Wharton | 32 min |
| Aug 26, 2:22 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 83 min |
| Aug 26, 2:47 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 7 days |
| Aug 26, 2:54 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 36 min |
| Aug 26, 3:22 AM CDT | Areal Flood Advisory | HGX | Harris, Waller | 53 min |
| Aug 26, 3:22 AM CDT | Special Weather Statement | HGX | Austin, Brazoria, Chambers, Colorado, Fort Bend, Galveston and 8 more | 83 min |
| Aug 26, 3:29 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 3 more | 3 hr |
| Aug 26, 3:33 AM CDT | Tornado Warning | HGX | Brazoria, Fort Bend | 27 min |
| Aug 26, 3:44 AM CDT | Tornado Warning | HGX | Austin, Fort Bend, Waller, Wharton | 31 min |
| Aug 26, 4:17 AM CDT | Tornado Warning | HGX | Austin, Fort Bend, Waller | 13 min |
| Aug 26, 4:24 AM CDT | Tornado Warning | HGX | Chambers | 21 min |
| Aug 26, 4:28 AM CDT | Tornado Warning | HGX | Fort Bend | 32 min |
| Aug 26, 4:31 AM CDT | River Flood Warning | HGX | Austin, Fort Bend, Wharton | 8 days |
| Aug 26, 4:35 AM CDT | Tornado Warning | HGX | Austin, Waller | 25 min |
| Aug 26, 4:55 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 2 more | 2 hr |
| Aug 26, 4:57 AM CDT | Tornado Warning | HGX | Austin, Fort Bend, Waller | 33 min |
| Aug 26, 5:33 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Waller, Washington | 117 min |
| Aug 26, 5:43 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Galveston, Harris, Waller | 3 hr |
| Aug 26, 5:45 AM CDT | Tornado Warning | HGX | Liberty | 15 min |
| Aug 26, 6:00 AM CDT | Tornado Warning | HGX | Liberty | 15 min |
| Aug 26, 6:26 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Galveston, Grimes and 7 more | 2 hr |
| Aug 26, 6:48 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 26, 6:58 AM CDT | River Flood Warning | HGX | Harris | 24 hr |
| Aug 26, 7:48 AM CDT | Tornado Warning | HGX | Brazos, Burleson | 27 min |
| Aug 26, 7:52 AM CDT | Flash Flood Warning | HGX | Brazoria, Galveston, Harris | 3 hr |
| Aug 26, 7:54 AM CDT | Flash Flood Warning | HGX | Liberty, Montgomery, San Jacinto, Walker | 3 hr |
| Aug 26, 8:27 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 11 more | 3 hr |
| Aug 26, 8:54 AM CDT | Tornado Warning | HGX | Montgomery, Walker | 20 min |
| Aug 26, 9:53 AM CDT | Tornado Warning | HGX | Liberty, San Jacinto | 22 min |
| Aug 26, 10:02 AM CDT | River Flood Warning | HGX | Harris | 4 days |
| Aug 26, 10:23 AM CDT | Tornado Warning | HGX | Liberty, San Jacinto | 22 min |
| Aug 26, 10:30 AM CDT | Special Marine Warning | HGX | 45 min | |
| Aug 26, 10:48 AM CDT | Flash Flood Warning | HGX | Brazoria, Chambers, Galveston, Grimes, Harris, Liberty and 3 more | 3 hr |
| Aug 26, 11:27 AM CDT | Flash Flood Warning | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 2 more | 3 hr |
| Aug 26, 11:29 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 13 days |
| Aug 26, 12:53 PM CDT | Tornado Warning | HGX | Austin, Fort Bend, Waller | 37 min |
| Aug 26, 2:05 PM CDT | Flash Flood Warning | HGX | Chambers, Galveston, Liberty, San Jacinto, Walker | 85 min |
| Aug 26, 2:12 PM CDT | River Flood Warning | HGX | Brazoria | 14 days |
| Aug 26, 3:26 PM CDT | Flash Flood Warning | HGX | Polk, San Jacinto, Trinity | 2 hr |
| Aug 26, 3:40 PM CDT | Tornado Warning | HGX | Harris, Montgomery, Waller | 35 min |
| Aug 26, 4:17 PM CDT | Tornado Warning | HGX | Grimes, Harris, Montgomery, Waller, Washington | 43 min |
| Aug 26, 4:49 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery, Waller | 116 min |
| Aug 26, 4:54 PM CDT | River Flood Warning | HGX | Harris | 5 days |
| Aug 26, 4:59 PM CDT | Tornado Warning | HGX | Grimes, Harris, Montgomery, Waller, Washington | 46 min |
| Aug 26, 5:34 PM CDT | River Flood Warning | HGX | Waller | 4 days |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.